Archived

This topic is now archived and is closed to further replies.

Acne And Workout Supplements

13 posts in this topic

Hello, i'm new to this forum, and hopefully i'll be able to get some good answers from you.

Currently I'm 20, and i'll be 21 at the end of the year. I used to have acne in my face and also chest and back, and I took the accutane treatment for almost 10 months, finally erasing it all from my body. Then, after 6 months, I started taking workout supplements like animal pak (Multivitamins) and also whey protein. After almost one or two months using that supplements, I had another acne breakout. I went to my dermatologist and he told me that I would need to take another accutane treatment, for 7 months. I made it, finally finishing my second accutane treatment and getting rid of the acne again. My doctor told me to NEVER get any type of workout supplement again, because I would get acne again. I would love to get supplements again because I love it, but I'm really scared to get acne again, and starting another treatment. I would like to hear some opinions. Thanks.

Share this post


Link to post
Share on other sites

I've recently added another whey protein shake to my diet to increase calories and it resulted in the worst breakout I've had in a long time (I have mild-moderate acne - had the worst of it come and go but it still persists). However this is also within the same period of time with a massive increase in stress.

I have read a lot about dairy and acne, and stress and acne so it could be either. But personally - I'm cutting out dairy from my diet and hopefully stress from my life rolleyes.gif.

In relation to your query though, I think it is entirely dependent on your own personal circumstances and how your skin reacts - e.g I noticed that taking two protein shakes with milk a day instead of one coincided with my skin breaking out with spots. It could just be correlation and not causation - with the actual cause being stress, but I'm going to cut dairy completely out of my diet and see how my skin responds.

Also, in relation to supplements, they are just that - supplementary - and you can achieve good results in terms of building muscle, losing fat or increasing general fitness levels without them.

1 person likes this

Share this post


Link to post
Share on other sites

i was taking gainer and protein and no effect on acne

Share this post


Link to post
Share on other sites

I don't know if dairy, and therefore whey protein, can cause acne (my suspicion is that if it does it is so minimal you wouldn't care about it). I've been using various proteins derived from milk for over 5 years now and my acne has not worsened because of it. Anything else though, multi vits, pre workouts etc will not worsen your acne, though if you buy them you're just buying into marketing hype anyway - I hate to think how much those animal vits are. You're actually in a similar position to me, breaking out again after 2 cycles of tane. What the answer is I don't know but I wouldn't worry about supps one bit

1 person likes this

Share this post


Link to post
Share on other sites

You could try pea protein or hemp protein.

Share this post


Link to post
Share on other sites

Hello, i'm new to this forum, and hopefully i'll be able to get some good answers from you.

Currently I'm 20, and i'll be 21 at the end of the year. I used to have acne in my face and also chest and back, and I took the accutane treatment for almost 10 months, finally erasing it all from my body. Then, after 6 months, I started taking workout supplements like animal pak (Multivitamins) and also whey protein. After almost one or two months using that supplements, I had another acne breakout. I went to my dermatologist and he told me that I would need to take another accutane treatment, for 7 months. I made it, finally finishing my second accutane treatment and getting rid of the acne again. My doctor told me to NEVER get any type of workout supplement again, because I would get acne again. I would love to get supplements again because I love it, but I'm really scared to get acne again, and starting another treatment. I would like to hear some opinions. Thanks.

1 person likes this

Share this post


Link to post
Share on other sites

Your doctor is right.

Can you explain me why?

1 person likes this

Share this post


Link to post
Share on other sites

I'm not saying don't take a multi vitamin (though I personally do not because it's just ingredients for very expensive urine), but I am saying do not buy the ones animal market. They are ridiculously over priced. The bodybuilding supplement market is so reliant on advertising I think you'd be foolish to buy any well known brand. If you're in the US, truenutrition is the way to go

Share this post


Link to post
Share on other sites

I'm not saying don't take a multi vitamin (though I personally do not because it's just ingredients for very expensive urine), but I am saying do not buy the ones animal market. They are ridiculously over priced. The bodybuilding supplement market is so reliant on advertising I think you'd be foolish to buy any well known brand. If you're in the US, truenutrition is the way to go

Share this post


Link to post
Share on other sites